Search the Community
Showing results for tags 'Multiple sclerosis'.
BenzoNSteroids posted a topic in Introductions and updatesLooking for advice, or support from others with like experiences. We are helping a friend. Here is what we know of her history: Past history of lyme disease (Believed to be resolved years ago... neurologist says friend may still have it, but I personally don't believe the symptoms commonly diagnosed as lyme disease are actually lyme disease). More recently diagnosed with multiple sclerosis (about a year or so ago). December 2018 – Began steroids, and then doctor prescribed restoril to balance steroid effects. Beginning of July, 2019 – Friend wants to taper off both restoril and steroid. Doctor (DPC) began a 5mg taper starting a few days ago (dose was 20mg, so would now be 15mg). Says steroid must be tapered first, and 5mg was the smallest amount that could be tapered. After beginning, friend saw her neurologist who said she shouldn't have began tapering, but should have tapered. A few months ago, the neurologist had offered friend antidepressants, but friend refused saying she was not depressed. She had tried to taper off steroids before, but experienced vision problems and trouble walking. Could this be prevented, or decreased, by tapering more slowly? Does anyone have advice for tapering steroids and restoril? Does anyone have experience with these neurological symptoms, or the effects of steroids and tapering them?
RachD87 posted a topic in Introductions and updatesIn 2007 I was put on meds at 19 for depression. Then they decided I was bi-polar, the bi-polar where you are just really depressed. So from 2007 until November 2012 I was on a cocktail of meds. Three meds at a time. I was on abilify, wellbutrin, sequel ( only for two weeks because it made me extremely tired) Lamictal, Depakote, Effexor and so on. So what would happen is my psychiatrist would prescibe meds and I would feel better and didn't want to take them so I would stop or miss a lot of days. When I would go to see him I lied and said I was taking them and they didn't do anything so he would prescribe a different medication. It was always three at a time and I would stop or skip days of taking the medications. So this went on for 5 years. So in I believe July 2012 I was prescribed Effexor and was also on Lamictal and something else. So I was missing days as usual for months and in mid November 2012 I woke up and had this really weird detached feeling like I was in a dream, things weren't real. So I freaked out. I had been trying to get a hold of my psychiatrist and had learned within two weeks he unexpectedly retired and fled the country and no one could communicate with him. A few days later I stop the Effexor, Lamictal and whatever that drug was cold turkey. I didn't know what to do. Oh I forgot to mention, my leg went totally numb in August 2012. In early December 2012 I got double vision. So my family doctor sent me in for a MRI. I had an appointment in Cleveland on December 23rd 2012 and they diagnosed me with multiple sclerosis. So I thought "this feeling" I had was caused by my ms. So in January 2013 I was put on zoloft, Lamictal and abilify. Later that summer 2013, I had a breakdown bc of being diagnosed with ms and was hospitalized. They changed my meds to abilify, zoloft and depokote, because I had been on them before. Then from that time to now I have switched meds. Zoloft was a constant and I tried, Topamax, and the invega and abilify shot. So for the past year, I have been on latuda 40mg and zoloft 200mg. I have started weening off. My doctor just started me on 20mg of Latuda to ween off. I am starting with Latuda and then zoloft. So I thought for years this feeling was due to my ms, but I am learning more and more it's most likely due to the on going meds I have been on. Hence why I am finally weening off and stopping! Can someone please give me any advice or info, thank you for any help. I was wondering if you think my derealization/ depersonalization is from the meds?? Will it go away after weening off these meds for good? Do you think it will take years to heal and get rid of this horrible dr/ dp? Is there anything else I can do to help myself go back to normal and get rid of this feeling for good? I will still be taking my ms medication which is Tecfidera. Please and input would be much appreciated, Thank You